Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 30, NWS Fort Worth, TX

April 4, 2022Collin County, Fannin County, Hunt County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 4, 2022, 9:36 PM CDT for Collin County, Fannin County, Hunt County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2022, 9:36 PM CDT (02:36 UTC)
Expired
Apr 4, 2022, 10:15 PM CDT
In force
39 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Collin County, TX, Fannin County, TX, Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 121 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 9:58 PM CDTHAIL 1.252 Sw Celeste, TXHALF DOLLAR HAIL 1 MILE WEST OF KINGSTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
Apr 4, 7:24 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2022-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2022-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted.

293 
WFUS54 KFWD 050236
TORFWD
TXC085-147-231-050315-
/O.NEW.KFWD.TO.W.0030.220405T0236Z-220405T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
936 PM CDT Mon Apr 4 2022

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Northwestern Hunt County in north central Texas...
  Northeastern Collin County in north central Texas...
  Southwestern Fannin County in north central Texas...

* Until 1015 PM CDT.
    
* At 936 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 8 miles east of Anna, or 15 miles northeast of
  McKinney, moving east at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Leonard around 955 PM CDT.
  Celeste around 1000 PM CDT.
  Wolfe City around 1015 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Westminster and Blue Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3325 9649 3338 9648 3342 9605 3313 9609
TIME...MOT...LOC 0236Z 272DEG 26KT 3331 9642 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

30
2 follow-up statements
174 
WWUS54 KFWD 050247
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
947 PM CDT Mon Apr 4 2022

TXC085-147-231-050315-
/O.CON.KFWD.TO.W.0030.000000T0000Z-220405T0315Z/
Hunt TX-Collin TX-Fannin TX-
947 PM CDT Mon Apr 4 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHWESTERN HUNT...NORTHEASTERN COLLIN AND SOUTHWESTERN FANNIN
COUNTIES...
    
At 946 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Leonard, or 18 miles northwest of Greenville, moving
east at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Leonard around 950 PM CDT.
  Celeste around 955 PM CDT.
  Wolfe City around 1005 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3327 9637 3338 9640 3342 9605 3322 9608
TIME...MOT...LOC 0246Z 265DEG 35KT 3333 9629 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Barnes
142 
WWUS54 KFWD 050307
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1007 PM CDT Mon Apr 4 2022

TXC085-147-231-050316-
/O.EXP.KFWD.TO.W.0030.000000T0000Z-220405T0315Z/
Hunt TX-Collin TX-Fannin TX-
1007 PM CDT Mon Apr 4 2022

...THE TORNADO WARNING FOR NORTHWESTERN HUNT...NORTHEASTERN COLLIN
AND SOUTHWESTERN FANNIN COUNTIES WILL EXPIRE AT 1015 PM CDT...
                
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning will be allowed to expire.

A Tornado Watch remains in effect until 200 AM CDT for north central
Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for
southern Fannin County and northern Hunt County.

LAT...LON 3327 9637 3338 9640 3342 9605 3322 9608
TIME...MOT...LOC 0306Z 272DEG 26KT 3333 9614 

$$

Barnes

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 4, 9:22 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 4, 9:22 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
922 PM CDT Mon Apr 4 2022

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Tonight/

Tonight's severe weather threat remains the primary focus in the
short-term forecast period with the greatest risk for severe
weather located across North Texas through 06Z (1AM CDT Tuesday).

Deep convection initiated in western North Texas this afternoon
within the destabilized buoyant sector that extends through the
region. The evening sounding from Ft Worth shows the mid-level
capping inversion that led to a generally rain-free day across
North and Central Texas has undergone erosion through the
afternoon as the upstream trough over the Southwest U.S. shifts
eastward into the Plains. Surface observations showed the quasi-
stationary front remained stretched across south-central OK into
Northwest TX. The convection that developed along this boundary
will be the primary source of our severe weather threat tonight.

Initially isolated supercells formed into clusters with additional
upscale growth ongoing in a moderately unstable and weakly capped/
uncapped environment. The resulting QLCS, which is sweeping east-
southeast across North Texas, including the DFW Metroplex, is
expected to push east of the region around or just after midnight.
All modes of severe weather, including broad regions of strong to
severe straight-line winds, large hail, and tornadoes, are
possible within the main cluster of convection.

While tonight's severe weather threats are the most pressing
hazards, there is the potential for isolated minor flooding
concerns to develop generally north and northeast of the DFW
Metroplex where periods of heavy rainfall and storm training are
most likely to occur. MLCAPE in excess of 1000 J/kg and 1.5-2.0+"
PWATs will support heavy rain while soils in this area are not
completely dry, receiving 0.5-2.0" of rain in the last 3 days.

12

&&

.LONG TERM... /Issued 221 PM CDT Mon Apr 4 2022/
/Tuesday Night Onward/

A cold front will be on North & Central Texas's doorstep at the
start of the period, and should bring much breezier conditions
with it. The front should be through most, if not all, of the
forecast area by Wednesday morning and it's passage should be
quite noticeable as wind speeds will increase to 20 - 25 mph with
the potential for gusts up to 45 mph with the front. Compared to
a warm Tuesday, Wednesday will be much milder after the frontal
passage with highs topping off in the upper 60s/low 70s along the
Red River to the mid 70s across portions of Central Texas.

A weaker front arrives late Wednesday/early Thursday, and the
continued cold air advection will promote an even cooler end to
the work week. Morning lows will drop into the upper 30s to mid
40s, ranging between 5 and 15 degrees below normal. While wind
speeds aren't expected to be as high Thursday and Friday, it will
still remain breezy thanks to the strengthening high pressure and
upper level ridging across the western U.S. along with a stout
upper level low dropping southeast over the Great Lakes region.
The aforementioned ridging across the western United States will
shift eastward heading into the weekend as the rain-free
conditions continue. Higher heights building in and the resultant
increased subsidence will mean a warming trend for temperatures,
climbing into the 70s and 80s Saturday and Sunday.

Although rainfall is anticipated for much of the area this evening
and tonight, elevated fire weather conditions will likely return
towards the end of the week and over the weekend. Temperatures will
sit around 5 to 10 degrees below normal Thursday and Friday which
will help limit the fire weather threat somewhat, but the increased
winds and much drier airmass in place will still result in some
fire weather concerns. These specific areas will be largely dependent
on which areas receive better rainfall in the short term. A
widespread fire weather threat is expected over the weekend as
fuels will begin drying out more with warmer temperatures.

Gordon

&&

.AVIATION... /NEW/
/00Z TAFs/

The main aviation concerns this evening include the potential for
convective impacts through 0600Z at DFW Metroplex airports and
0800Z at Waco and low cigs through Tuesday morning.

Convection that developed along a stalled front across south-
central OK into Northwest TX will move across North Texas tonight,
merging into a large complex as it approaches the the Interstate
35 corridor. The most likely times for storms at the Metroplex TAF
sites will be between 02Z and 04Z. Waco will have the best storm
chances between 06 and 08Z. Storms will exit to the east before
sunrise Tuesday, but MVFR ceilings will linger through at least
mid morning.

A south to southeast wind will continue tonight with a shift to
the west as the line of storms moves through with stronger wind
gusts up to 35 knots possible. Behind the line of storms, winds
should return to the south with speeds in 8-12 knot range through
daybreak.

12

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    60  87  57  74  47 /  90   0   0   0   0
Waco                60  91  58  74  47 /  80   0   0   0   0
Paris               57  80  55  71  45 / 100   0   5   5   0
Denton              55  86  52  73  42 / 100   0   0   0   0
McKinney            58  84  55  72  44 / 100   0   0   0   0
Dallas              61  86  57  73  48 / 100   0   0   0   0
Terrell             59  83  56  72  45 /  90   0   0   0   0
Corsicana           62  85  58  74  47 /  90   5   0   0   0
Temple              61  91  58  76  45 /  70   0   0   0   0
Mineral Wells       55  91  52  74  42 /  90   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 4, 8:56 PM CDT, 40 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
856 PM CDT Mon Apr 4 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
856 PM CDT Mon Apr 4 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

Scattered to numerous thunderstorms are expected across much of the
region tonight. All modes of severe weather are possible with large
hail, damaging winds, and a few tornadoes possible, especially with
more discrete storms. Locally heavy rainfall between 1 to 2 inches,
with isolated heavier amounts are possible tonight across eastern
North Texas. This may cause instances of minor urban and/or small
stream flooding. Flash flooding is not expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is anticipated.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely tonight across North Texas.

In the hours before

Local storm report, Apr 4, 7:37 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
737 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             5 N SAINT JO            33.77N 97.52W
04/04/2022  M1.00 INCH       MONTAGUE           TX   EMERGENCY MNGR

            QUARTER HAIL 5 MILES NORTH OF SAINT JO.

&&
Local storm report, Apr 4, 8:00 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             8 N BONHAM              33.71N 96.18W
04/04/2022  M1.75 INCH       FANNIN             TX   AMATEUR RADIO

            GOLF BALL HAIL 2 MILES NORTHEAST OF RAVENNA.

&&
Local storm report, Apr 4, 8:22 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     LIGHTNING        3 NE DECATUR            33.26N 97.55W
04/04/2022                   WISE               TX   EMERGENCY MNGR

            TANK BATTERY CAUGHT FIRE AFTER BEING STRUCK
            BY LIGHTNING.

&&
Special weather statement, Apr 4, 8:41 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
841 PM CDT Mon Apr 4 2022

TXZ115-050215-
Stephens TX-
841 PM CDT Mon Apr 4 2022

...A strong thunderstorm will impact portions of Stephens County
through 915 PM CDT...

At 841 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crystal Falls, or near Breckenridge, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Breckenridge, Necessity, Crystal Falls and Us-
180 Near The Shackelford-Stephens County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Texas.

&&

LAT...LON 3282 9910 3296 9909 3295 9858 3263 9858
      3262 9910
TIME...MOT...LOC 0141Z 251DEG 27KT 3282 9887

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

30
Local storm report, Apr 4, 8:48 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             5 NE RHOME              33.10N 97.41W
04/04/2022  M1.50 INCH       WISE               TX   AMATEUR RADIO

            HALF DOLLAR HAIL IN NEW FAIRVIEW.

&&
Local storm report, Apr 4, 8:55 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             4 WNW JUSTIN            33.11N 97.36W
04/04/2022  M1.50 INCH       DENTON             TX   NWS EMPLOYEE

            HALF DOLLAR HAIL 1 MILE NORTH OF PROPWASH
            AIRPORT.

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:00 PM CDTSevere Thunderstorm WarningFWDJack, Wise60 min
Apr 4, 7:03 PM CDTSevere Thunderstorm WarningFWDCooke, Montague42 min
Apr 4, 7:10 PM CDTTornado WarningFWDCooke, Montague35 min
Apr 4, 7:42 PM CDTSevere Thunderstorm WarningFWDCooke, Montague33 min
Apr 4, 7:44 PM CDTSevere Thunderstorm WarningFWDFannin47 min
Apr 4, 7:52 PM CDTSevere Thunderstorm WarningFWDDenton, Wise68 min
Apr 4, 7:57 PM CDTSevere Thunderstorm WarningFWDCooke51 min
Apr 4, 8:41 PM CDTSpecial Weather StatementFWDStephens34 min
Apr 4, 8:46 PM CDTTornado WarningFWDCollin, Denton, Grayson44 min
Apr 4, 9:01 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens59 min
Apr 4, 9:16 PM CDTSevere Thunderstorm WarningFWDCollin, Denton59 min
Apr 4, 9:24 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt66 min
Apr 4, 9:44 PM CDTSevere Thunderstorm WarningFWDFannin, Lamar40 min
Apr 4, 9:45 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant60 min
Apr 4, 9:56 PM CDTFlash Flood WarningFWDCollin, Denton4 hr
Apr 4, 9:57 PM CDTSpecial Weather StatementFWDErath, Hood, Parker48 min
Apr 4, 10:06 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Hopkins, Hunt, Lamar54 min
Apr 4, 10:16 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant44 min
Apr 4, 10:40 PM CDTSevere Thunderstorm WarningFWDDallas, Rockwall50 min
Apr 4, 10:49 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Johnson, Tarrant56 min
Apr 4, 10:50 PM CDTTornado WarningFWDEllis, Johnson25 min
Apr 4, 11:10 PM CDTTornado WarningFWDEllis, Johnson35 min
Apr 4, 11:28 PM CDTSevere Thunderstorm WarningFWDEllis, Hill, Johnson47 min
Apr 4, 11:42 PM CDTFlash Flood WarningFWDDallas3 hr
Apr 4, 11:57 PM CDTRiver Flood WarningFWDDallas11 hr
Apr 5, 12:06 AM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Hill, Kaufman, Navarro54 min
Apr 5, 12:16 AM CDTSevere Thunderstorm WarningFWDKaufman, Van Zandt59 min
Apr 5, 12:51 AM CDTSevere Thunderstorm WarningFWDHenderson, Navarro39 min
Apr 5, 12:58 AM CDTSevere Thunderstorm WarningFWDVan Zandt32 min
Apr 5, 11:33 AM CDTRed Flag WarningFWDComanche, Coryell, Hamilton, Lampasas, Mills8 hr

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.